Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 118, NWS Indianapolis, IN

May 22, 20114 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 22, 2011, 6:39 PM EDT for 4 counties in Indiana. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 6:39 PM EDT (22:39 UTC)
Expired
May 22, 2011, 7:04 PM EDT
In force
25 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, IN, Hancock County, IN, Madison County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 47 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:50 PM EDTHAIL 14 Ne Lawrence, INPENNY TO QUARTER SIZED HAIL FELL AT THE INTERESECTION OF FOX AND OAKLANDON ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WUUS53 KIND 222239
SVRIND
INC057-059-095-097-222330-
/O.NEW.KIND.SV.W.0118.110522T2239Z-110522T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  NORTHERN HANCOCK COUNTY IN CENTRAL INDIANA...
  SOUTHERN MADISON COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN MARION COUNTY IN CENTRAL INDIANA...

* UNTIL 730 PM EDT

* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAWRENCE...OR 11 MILES NORTHEAST OF INDIANAPOLIS...AND MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORTVILLE AROUND 650 PM EDT...
  INGALLS AROUND 655 PM EDT...
  LAPEL AND PENDLETON AROUND 700 PM EDT...
  MARKLEVILLE AROUND 705 PM EDT...
  EDGEWOOD...RIVER FOREST...WOODLAWN HEIGHTS AND COUNTRY CLUB HEIGHTS
  AROUND 710 PM EDT...

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 28.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 85 AND 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4001 8557 3995 8558 3972 8596 3977 8611
      3987 8615 4027 8583
TIME...MOT...LOC 2239Z 217DEG 34KT 3990 8597
WIND...HAIL 60MPH 1.00IN

$$

NIELD
3 follow-up statements
582 
WWUS53 KIND 222252
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
652 PM EDT SUN MAY 22 2011

INC057-059-095-097-222330-
/O.CON.KIND.SV.W.0118.000000T0000Z-110522T2330Z/
HAMILTON-HANCOCK-MADISON-MARION-
652 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAMILTON...NORTHWESTERN HANCOCK...SOUTHERN MADISON AND NORTHEASTERN
MARION COUNTIES UNTIL 730 PM EDT...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LAWRENCE...OR 13 MILES NORTHEAST OF INDIANAPOLIS...MOVING NORTHEAST
AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORTVILLE AND INGALLS AROUND 700 PM EDT...
  LAPEL AND PENDLETON AROUND 710 PM EDT...
  MARKLEVILLE AROUND 715 PM EDT...
  EDGEWOOD...RIVER FOREST...WOODLAWN HEIGHTS AND COUNTRY CLUB HEIGHTS
  AROUND 720 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4001 8557 3999 8557 3995 8558 3977 8588
      3982 8596 3993 8606 4027 8583
TIME...MOT...LOC 2253Z 217DEG 34KT 3992 8592
WIND...HAIL 60MPH 1.00IN

$$

NIELD
579 
WWUS53 KIND 222258
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
658 PM EDT SUN MAY 22 2011

INC097-222308-
/O.CAN.KIND.SV.W.0118.000000T0000Z-110522T2330Z/
MARION-
658 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4001 8557 3998 8557 3995 8558 3980 8584
      3985 8593 3987 8594 3993 8594 3993 8597
      4027 8583
TIME...MOT...LOC 2258Z 217DEG 28KT 3993 8588

$$

INC057-059-095-222330-
/O.CON.KIND.SV.W.0118.000000T0000Z-110522T2330Z/
HAMILTON-HANCOCK-MADISON-
658 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAMILTON...NORTHWESTERN HANCOCK AND SOUTHERN MADISON COUNTIES UNTIL
730 PM EDT...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF LAWRENCE...OR 16 MILES NORTHEAST OF INDIANAPOLIS...
MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INGALLS AROUND 705 PM EDT...
  PENDLETON AND LAPEL AROUND 715 PM EDT...
  MARKLEVILLE AROUND 720 PM EDT...
  RIVER FOREST...EDGEWOOD AND ANDERSON AROUND 725 PM EDT...
  WOODLAWN HEIGHTS AND COUNTRY CLUB HEIGHTS AROUND 730 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4001 8557 3998 8557 3995 8558 3980 8584
      3985 8593 3987 8594 3993 8594 3993 8597
      4027 8583
TIME...MOT...LOC 2258Z 217DEG 28KT 3993 8588
WIND...HAIL 60MPH 1.00IN

$$

NIELD
522 
WWUS53 KIND 222304
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
704 PM EDT SUN MAY 22 2011

INC057-059-095-222314-
/O.CAN.KIND.SV.W.0118.000000T0000Z-110522T2330Z/
HAMILTON-HANCOCK-MADISON-
704 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON...
NORTHWESTERN HANCOCK AND SOUTHERN MADISON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4001 8557 3998 8557 3995 8558 3980 8584
      3985 8593 3987 8594 3993 8594 3993 8597
      4027 8583
TIME...MOT...LOC 2304Z 217DEG 28KT 3994 8580

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:22 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 22, 5:22 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
522 PM EDT SUN MAY 22 2011

.UPDATE...
THE AVIATION SECTION HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...AN ACTIVE WEATHER PATTERN IS SETTING UP FOR THE WEEK
WITH CHANCES FOR STORMS THROUGH THE ENTIRE WORK WEEK...AND THE
POSSIBILITY OF SEVERE STORMS FOR AT LEAST THE NEXT COUPLE OF DAYS.
THE POTENTIAL ALSO EXISTS FOR A FEW INCHES OF RAIN OVER THE AREA
IN NEXT SEVERAL DAYS AND THIS WILL NEED TO BE MONITORED FOR THE
POTENTIAL FOR FLOODING IN THE COMING DAYS.

&&

.NEAR TERM /THIS EVENING AND TONIGHT/...

FORECAST FOCUS IS ON TIMING AND SEVERE POTENTIAL. SCATTERED POP UP
STORMS ACROSS THE AREA CONTINUE AS OF 19Z. THE ENVIRONMENT SHOULD BE
GETTING BETTER AS THE CAP ERODES SO SOME CELLS ARE QUICKLY
BECOMING SEVERE. ANOTHER SEVERE THREAT HOWEVER WILL BE ASSOCIATED
WITH A SQUALL LINE MOVING IN LATER TONIGHT FROM ILLINOIS...REACHING
THE INDIANA BORDER MOST LIKELY IN THE 7-9 PM EDT TIMEFRAME. PLENTY
OF CAPE SHOULD STILL BE AVAILABLE AND THE CAP SHOULD BE ERODED BY
THAT TIME ALONG WITH A 40-50 KT LOW LEVEL JET TO HELP THINGS
ALONG. MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL WITH
ISOLATED TORNADOES POSSIBLE. WITH PLENTY OF CLOUD COVER AND
SOUTHERLY FLOW WARMER LOWS FROM THE MAV IN THE MID TO UPPER 60S
LOOK GOOD.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...

FORECAST FOCUS IS ON POPS. AN ACTIVE WEATHER PATTERN IS SETTING UP
WITH AN UPPER TROUGH MOVING THROUGH THE GREAT LAKES AND INDIANA IN
THE WARM SECTOR WITH A FRONT STALLING ACROSS THE AREA ON TUESDAY.
COULD SEE A BRIEF PERIOD MONDAY MORNING OF DRY BEFORE
DESTABILIZATION OCCURS AGAIN AND CHANCES INCREASE. WILL KEEP A
SLIGHT CHANCE TO LOW CHANCE GOING IN THE MORNING AND INCREASE TO
HIGH CHANCES TO LIKELY IN THE NORTHEAST IN THE AFTERNOON AND EVENING
AS THE LOW LEVEL JET RAMPS UP AND PROVIDES EXTRA FORCING IN ADDITION
TO THE DIURNAL HEATING. MONDAY NIGHT AND TUESDAY LOOKS LIKE
SHORTWAVE IMPULSES MOVE THROUGH ALONG THE FRONT THAT STALLS OUT OVER
CENTRAL INDIANA AND THUS WITH GOOD FORCING AND STILL PLENTY OF
INSTABILITY HAVE KEPT LIKELY POPS GOING. BY TUESDAY NIGHT COULD SEE
A LULL IN ACTIVITY WITH THE FRONT A LITTLE SOUTH OF THE AREA AND A
BRIEF PERIOD OF WEAK UPPER RIDGING OVERHEAD SO KEPT JUST CHANCE POPS
GOING.

SLIGHT RISKS FOR SEVERE THUNDERSTORMS FROM SPC FOR MONDAY FOR THE
ENTIRE AREA AND TUESDAY FOR THE SOUTHERN COUNTIES. WITH UPPER JET
NEARBY AND PLENTY OF INSTABILITY ALONG WITH THE FRONTAL LOCATION ON
TUESDAY THIS SEEMS REASONABLE. ALSO MAY HAVE SOME CONCERNS FOR
SEVERE FOR WEDNESDAY WITH JET DYNAMICS BEING EVEN BETTER.

WITH WARM 850 MB TEMPERATURES AND CONTINUING SOUTHERLY COMPONENT
FLOW ALONG WITH ENOUGH BREAKS IN THE CLOUD COVER TO ALLOW SUNSHINE
THROUGH THINK WARMER IS THE WAY TO GO. THUS FOR TEMPERATURES USED
WARMER MAV NUMBERS AND EVEN BUMPED UP FROM THERE A DEGREE OR TWO FOR
A COUPLE PERIODS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MODELS COMING INTO BETTER AGREEMENT FOR THE BEGINNING OF THE LONG
TERM AT LEAST WITH A WARM FRONT LIFTING THROUGH CENTRAL INDIANA ON
WEDNESDAY. SURFACE LOW PRESSURE THEN WILL SLIDE ALONG THE FRONT AND
KEEP IT STALLED ACROSS THE AREA THROUGH AT LEAST THURSDAY EVENING.
AT THAT POINT THE GFS IS MUCH FASTER THAN THE ECMWF WITH BRINGING
THE LOW THROUGH AND BUILDING SURFACE HIGH PRESSURE BACK IN ON FRIDAY
WHILE THE EURO KEEPS A SURFACE TROUGH EXTENDING BACK OVER THE AREA
THROUGH MIDDAY SATURDAY. WITH THIS IN MIND WILL KEEP HIGHEST CHANCE
POPS GOING FROM WEDNESDAY THROUGH THURSDAY AND START TAPERING TO MID
CHANCE POPS ON THURSDAY NIGHT. FOR FRIDAY THROUGH SATURDAY WILL KEEP
CHANCE THUNDER GOING TO COVER THE SLOWER ECMWF SOLUTION. FOR NOW
SATURDAY NIGHT AND SUNDAY LOOK DRY WITH RIDGING BUILDING IN TO THE
AREA. FOR THE EARLY EXTENDED PERIOD CENTRAL INDIANA SHOULD BE IN THE
WARM SECTOR AND THUS STUCK WITH HPCS AVERAGE OR JUST ABOVE AVERAGE
TEMPERATURES. WITH THE EASTERN PART OF THE COUNTRY UNDER THE
INFLUENCE OF UPPER LOW PRESSURE FROM FRIDAY ONWARD WILL STICK WITH
LOWER THAN AVERAGE HPC TEMPERATURES THEN.

&&

.AVIATION.../DISCUSSION FOR 230000Z TAFS/...

HIGH RESOLUTION RAPID REFRESH REFLECTIVITY MODEL SEEMS TO HAVE A
GOOD HANDLE ON THE CURRENT SQUALL LINE JUST TO THE NORTHWEST OF
CENTRAL INDIANA AND A TRAILING ONE ACROSS MISSOURI. THIS MODEL
SUGGESTS A 01Z-05Z TIME FRAME AT LAF AND HUF FOR THE TWO LINES AND
02Z-06Z TIME FRAME FOR IND AND BMG. SO WILL GO WITH A VCTS AND TEMPO
THUNDERSTORM GROUP FOR THAT TIME AND JUST CB'S AFTER TO COVER AND
ADDITONAL TRAILING STORMS OR STORMS TOMORROW AS TIMING IS UP IN THE
AIR STILL WITH VARIOUS IMPULSES IN THE SOUTHWEST FLOW ALOFT STILL
HARD TO RESOLVE. WILL THROW IN TEMPO WIND GUSTS TO 40 KNOTS AS WELL
WITH THE SQUALL LINE OR LINES.

EXPECT MOSTLY VFR CONDITIONS EXCEPT IN THUNDERSTORMS WHEN WE COULD
SEE MVFR OR WORSE. WINDS WILL STAY UP AROUND 10 KNOTS OVERNIGHT
WHICH SHOULD KEEP FOG FROM FORMING. OTHERWISE...AGAIN EXPECT
SOUTHWEST WINDS SUSTAINED AROUND 15 KNOTS AND GUSTING TO 25 TOMORROW
AFTERNOON. FINALLY...EXPECT THE COLD FRONT TO THE NORTHWEST TO STAY
NORTH OF LAF THROUGH 00Z TUESDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....CP
AVIATION...MK
Hazardous weather outlook, May 22, 8:45 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 AM EDT SUN MAY 22 2011

INZ021-028>031-035>049-051>057-060>065-067>072-231000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
845 AM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK
THAT SOME STORMS COULD BE SEVERE. THE MAIN THREAT FROM ANY STORM
THAT DOES DEVELOP WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE
HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE MOST
LIKELY TIME FOR SEVERE STORMS WILL BE DURING THE AFTERNOON AND
EVENING HOURS. LIGHTNING IS A RISK FROM ANY THUNDERSTORM. WHEN
THUNDER ROARS...GET INDOORS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ON MONDAY ACROSS ALL
OF CENTRAL INDIANA...ON TUESDAY ACROSS SOUTH CENTRAL INDIANA. ON
WEDNESDAY...SEVERE STORMS ACROSS POSSIBLE ACROSS SOUTHWEST PARTS
OF CENTRAL INDIANA. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST
LIKELY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT
FROM THESE STORMS WILL ALSO BE DAMAGING WINDS AND LARGE HAIL.
LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY. IT IS TOO
EARLY TO TELL IF THERE IS A SEVERE POTENTIAL BEYOND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING AS WELL AS ON
MONDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, May 22, 4:19 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             2 S MILROY              39.47N 85.47W
05/22/2011  E1.75 INCH       RUSH               IN   LAW ENFORCEMENT

0350 PM     HAIL             2 S CAMBY               39.63N 86.31W
05/22/2011  E1.00 INCH       MORGAN             IN   TRAINED SPOTTER

            NEAR NORTH MADISON ELEMENTARY

0332 PM     HAIL             3 N DUGGER              39.11N 87.26W
05/22/2011  E0.88 INCH       SULLIVAN           IN   TRAINED SPOTTER

            PENNY SIZE HAIL IN CASS

0322 PM     HAIL             ST. PAUL                39.43N 85.63W
05/22/2011  E0.25 INCH       DECATUR            IN   TRAINED SPOTTER

&&

CP
Local storm report, May 22, 4:32 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
432 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             CAMBY                   39.66N 86.31W
05/22/2011  M2.50 INCH       MARION             IN   NWS EMPLOYEE

&&

CP
Local storm report, May 22, 5:02 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             8 SW INDIANAPOLIS       39.69N 86.25W
05/22/2011  E1.00 INCH       MARION             IN   TRAINED SPOTTER

            COCORAHS REPORT OF 1 INCH HAIL

&&

CP
Local storm report, May 22, 6:02 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
602 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             7 NE SHELBYVILLE        39.59N 85.68W
05/22/2011  M0.50 INCH       SHELBY             IN   TRAINED SPOTTER

            PEA TO HALF INCH HAIL.

0402 PM     HAIL             MORRISTOWN              39.67N 85.70W
05/22/2011  E1.75 INCH       SHELBY             IN   PUBLIC

            PUBLIC REPORT RELAYED THROUGH BORADCAST MEDIA.

0332 PM     TSTM WND DMG     COLUMBUS                39.21N 85.91W
05/22/2011                   BARTHOLOMEW        IN   EMERGENCY MNGR

            LIMBS DOWNED ON POWER LINES.

&&

RYAN
Local storm report, May 22, 6:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             GREENWOOD               39.62N 86.11W
05/22/2011  M1.00 INCH       JOHNSON            IN   NWS EMPLOYEE

0619 PM     HAIL             BEECH GROVE             39.72N 86.09W
05/22/2011  M0.50 INCH       MARION             IN   TRAINED SPOTTER

            PEA TO HALF INCH AT KEYSTONE AND RAYMOND AVES
            INTERSECTION.

0621 PM     HAIL             INDIANAPOLIS            39.78N 86.15W
05/22/2011  M0.75 INCH       MARION             IN   TRAINED SPOTTER

            AT SOUTH SPLIT OF INTERSTATE 65 AND 70 JUST SOUTH OF
            DOWNTOWN INDIANAPOLIS.

&&

RYAN
Local storm report, May 22, 6:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
632 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             3 SSE INDIANAPOLIS      39.74N 86.12W
05/22/2011  M1.25 INCH       MARION             IN   TRAINED SPOTTER

            35-40 MPH WIND GUSTS ESTIMATED AS WELL. LOCATION OF
            SPOTTER IS AT INTERSECTION OF HANNA AND KEYSTONE AVES.

&&

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 9:15 AM EDTSpecial Weather StatementINDFountain45 min
May 22, 9:45 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe30 min
May 22, 9:52 AM EDTSpecial Weather StatementINDSullivan38 min
May 22, 11:00 AM EDTSpecial Weather StatementINDClay, Owen45 min
May 22, 11:11 AM EDTSpecial Weather StatementINDOwen49 min
May 22, 11:27 AM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan37 min
May 22, 2:11 PM EDTSpecial Weather StatementINDParke, Putnam, Vigo49 min
May 22, 2:34 PM EDTSpecial Weather StatementINDHendricks41 min
May 22, 3:21 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison, Rush, Shelby39 min
May 22, 3:23 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings67 min
May 22, 3:33 PM EDTSevere Thunderstorm WarningINDJohnson, Rush, Shelby27 min
May 22, 3:36 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan39 min
May 22, 3:41 PM EDTSevere Thunderstorm WarningINDRush49 min
May 22, 4:01 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison, Rush, Shelby44 min
May 22, 4:13 PM EDTSevere Thunderstorm WarningINDMarion10 min
May 22, 4:36 PM EDTSevere Thunderstorm WarningINDRush24 min
May 22, 6:12 PM EDTSevere Thunderstorm WarningINDJohnson, Marion48 min
May 22, 7:06 PM EDTSpecial Weather StatementINDTippecanoe, Warren24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.